Florida, 2014Flood in Florida, March 16, 2014
March 16, 2014 · NWS MOB · 1 event in 1 county or zone
Heavy rain caused flooding across the western Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding across the western Florida panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 16, 6:29 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 16, 6:29 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT SUN MAR 16 2014
.UPDATE...HAVE CLEARED CHOCTAW AND WAYNE COUNTIES FROM THE FLASH
FLOOD WATCH WITH OTHER MINOR ADJUSTMENTS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 52 62 42 68 / 100 70 40 10 05
PENSACOLA 72 57 64 47 66 / 100 80 70 30 05
DESTIN 66 59 66 52 65 / 100 90 70 30 05
EVERGREEN 71 54 62 43 69 / 100 70 60 20 05
WAYNESBORO 73 49 57 37 68 / 70 60 20 10 05
CAMDEN 73 51 60 41 68 / 100 70 40 20 05
CRESTVIEW 70 57 65 43 70 / 100 80 70 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...
GM...SMALL CRAFT ADVISORY UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Mar 16, 6:23 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
723 AM CDT SUN MAR 16 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
723 AM CDT SUN MAR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE EASTWARD ACROSS FORECAST AREA THIS MORNING AND EARLY THIS
AFTERNOON. WITH GOOD FORCING IN THE MID LEVELS OF THE ATMOSPHERE
COMBINED WITH STRONG VERTICAL SHEAR IN THE LOWER LEVELS THERE WILL BE
A CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF THE
FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING
WINDS...POSSIBLE TORNADOES...PERIODS OF HEAVY RAIN ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER
THUNDERSTORMS THROUGH EARLY TO MID AFTERNOON.
DUE TO HEAVY RAIN WITH SOME OF THE STRONGER THUNDERSTORMS AND
TRAINING CELLS OVER THE SAME AREA SOME LOCATIONS COULD EXPERIENCE
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS
THROUGH THIS AFTERNOON.
SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS CAN BE EXPECTED
TONIGHT AND EARLY MONDAY MORNING AS THE MAIN UPPER SYSTEM BEGINS TO
MOVE EAST OF THE REGION. THE MAIN CONCERN TONIGHT AND EARLY MONDAY
MORNING WILL BE POSSIBLE SMALL TO MEDIUM SIZE HAIL AND GUSTY WINDS
WITH THE STRONGER THUNDERSTORMS
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
GMZ630>635-650-655-670-675-171230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
723 AM CDT SUN MAR 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
AREA THROUGH THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE POSSIBLE THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 6:23 AM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
723 AM CDT SUN MAR 16 2014
ALZ052-053-055-056-059-061>064-FLZ001-MSZ079-161345-
CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-INLAND ESCAMBIA FL-
UPPER BALDWIN AL-CLARKE AL-LOWER BALDWIN AL-UPPER MOBILE AL-
LOWER MOBILE AL-GEORGE MS-
723 AM CDT SUN MAR 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE
COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN
ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...SOUTHEASTERN
CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 845 AM
CDT...
AT 720 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF MONROEVILLE TO 16 MILES
NORTHWEST OF ATMORE TO 13 MILES SOUTHEAST OF LUCEDALE...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE... DOWNTOWN MOBILE...
MOWA CHOCTAW RESERVATION... MOVICO...
POARCH CREEK RESERVATION... TILLMANS CORNER...
SEMMES... SATSUMA... SARALAND...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
JP
Local storm report, Mar 16, 7:40 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
840 AM CDT SUN MAR 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 4 N CHICKASAW 30.82N 88.08W
03/16/2014 MOBILE AL LAW ENFORCEMENT
TREES REPORTED DOWN ON LINDA LN. AND FERRY AVE. IN
SARALAND.
&&
10Special weather statement, Mar 16, 7:57 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
857 AM CDT SUN MAR 16 2014
ALZ058>060-FLZ003>006-161500-
COVINGTON AL-CRENSHAW AL-ESCAMBIA AL-INLAND OKALOOSA FL-
INLAND SANTA ROSA FL-COASTAL OKALOOSA FL-SANTA ROSA FL-
857 AM CDT SUN MAR 16 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON...SOUTHERN
CRENSHAW AND SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...
NORTHERN OKALOOSA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST
FLORIDA...THROUGH 1000 AM CDT...
AT 857 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF ANDALUSIA TO 19 MILES SOUTHWEST
OF ANDALUSIA TO 6 MILES SOUTH OF CENTURY...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITFIELD... PINE LEVEL... WHITING FIELD...
POINT BAKER... HORN HILL... JAY...
LAUREL HILL... CRESTVIEW... BAKER...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD
MOVE TO HIGHER GROUND IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
JP
Flood, Okaloosa
- When
- March 16, 9:00 AM CST to 11:35 AM CST
- Where
- Okaloosa County, 2.42 mi SSE of Ocean City to 2.46 mi SSE of Ocean City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.396, -86.609
Heavy rain caused water to flow over Santa Rosa Blvd. on Okaloosa Island.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, March 16, 20141 death · 1 event
- High Surf in California, March 16, 20141 death · 1 event
- Heavy Snow in Delaware, March 16 to 17, 201415 injured · 4 events
- Flash Flood and Hail in Alabama, March 16, 2014$285,000 · 78 kt wind · 12 events
- Flooding and Lightning Strike in Florida, March 16 to 22, 2014$209,000 · 3 events
- Damaging Winds and Lightning Strike in Georgia, March 16, 2014$70,000 · 55 kt wind · 9 events
- Heavy Snow in West Virginia, March 16 to 17, 201425 events
- Winter Storm in Virginia, March 16 to 17, 201425 events
- Winter Storm and Winter Weather in Arkansas, March 16, 20141 injured · 9 events
- Winter Storm and Winter Weather in Maryland, March 16 to 17, 201415 events
- Heavy Snow and Winter Weather in New Jersey, March 16 to 17, 201415 events
- Winter Storm and Winter Weather in Virginia, March 16 to 17, 201414 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509204.